MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6802892
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher-than expected vitros intact pth (ipth) results were obtained on multiple patient samples when tested on a vitros 5600 integrated system.The vitros ipth results were higher than expected when compared to results obtained using a non-vitros roche method for the same patient samples.A definitive assignable cause could not be determined.The tsc has informed the customer that per technical bulletin ((b)(4)) sent to customers on (b)(6) 2018, there is a 20% positive bias for samples when testing with vitros ipth reagent packs in comparison to the roche.Samples improperly stored and/or mishandled, may generate different results compared to samples which were handled according to acceptable practice for ipth sample handling.This known bias is likely a contributor, but not the sole contributing factor, to the difference in results between the vitros ipth results and roche ipth results.A review of historical vitros ipth lot 1920 quality control performance indicates that the vitros ipth lot 1920 was performing as expected.In addition, continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros ipth reagent lot 1920.The customer did not perform any diagnostic precision testing on the vitros instrument at the time of the event.Therefore, an instrument issue could not be ruled out as contributing to the event.The customer uses a non-vitros roche method at an alternative site to retest the vitros ipth sample.The time difference between the two sites is approximately 24 hours however, the customer did not state how the samples were stored during transportation.The vitros ipth is labile and susceptible to fragmentation.Correct handling of patient samples is necessary to ensure that the pth molecule remains intact.The degree of fragmentation will depend on both time and temperature of storage.Therefore, it is possible that improper sample handling between testing events contributed to the higher-than-expected patient sample results.In addition, the customer is not following the sample tube manufacturer recommended sample handling protocol; therefore, incorrect pre-analytical sample handling could have contributed to this event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample.It is possible an interferent that affects the vitros ipth method and not the non-vitros roche ipth method contributed to the higher-than-expected patient sample results.The vitros ipth instructions for use (ifu) states: hemoglobin may interfere with the vitros ipth test resulting in a positive bias.Certain drugs and clinical conditions are known to alter pth concentrations in vivo.Heterophilic antibodies in serum or plasma samples may cause interference with immunoassays.Results, which are inconsistent with clinical observations, indicate the need for additional testing.No additional testing had been conducted to rule out the presence of an interferent in the patients' samples.Therefore, an interferent that affects the vitros ipth method and not the non-vitros roche method cannot be ruled out as a contributor to the event.The assignable cause of the higher than expected results from the ipth correlation using an unknown vitros ipth reagent lot was not determined as the correlation was 9 months ago.Potential contributing factors include pre-analytical sample handling, a known issue where vitros ipth has a 20% positive bias to roche, a sample related issue such as an interferent, a reagent issue and/or an instrument issue at the time of the event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher-than expected vitros intact pth (ipth) results were obtained on multiple patient samples when tested on a vitros 5600 integrated system.The vitros ipth results were higher than expected when compared to results obtained using a non-vitros roche method for the same patient samples.Patient 1 vitros ipth lot 1920: 140 pg/ml versus roche 57.00 pg/ml patient e vitros ipth lot 1920: 102.00, 112.00 pg/ml versus roche 36.00 pg/ml.Patient f vitros ipth lot 1920: 90.00, 101.00 pg/ml versus roche 35.00 pg/ml.Patient 3 vitros ipth lot unknown: 99.10 pg/ml versus roche 49.00 pg/ml.Patient 4 vitros ipth lot unknown: 56.10 pg/ml versus roche 31.00 pg/ml.Patient 6 vitros ipth lot unknown: 61.40 pg/ml versus roche 34.00 pg/ml.Patient 7 vitros ipth lot unknown: 63.60 pg/ml versus roche 37.00 pg/ml.Patient 9 vitros ipth lot unknown: 60.40 pg/ml versus roche 36.00 pg/ml.Patient 10 vitros ipth lot unknown: 118.60 pg/ml versus roche 66.00 pg/ml.Patient 11 vitros ipth lot unknown: 57.00 pg/ml versus roche 32.00 pg/ml.Patient 12 vitros ipth lot unknown: 87.50 pg/ml versus roche 56.00 pg/ml.Patient 14 vitros ipth lot unknown: 163.00 pg/ml versus roche 99.00 pg/ml.Patient 16 vitros ipth lot unknown: 60.50 pg/ml versus roche 30.00 pg/ml.Patient 17 vitros ipth lot unknown: 64.90 pg/ml versus roche 31.00 pg/ml.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher-than-expected patient sample results were not reported from the laboratory.There has been no allegation of patient harm as a result of this event.This report is number one of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 606088.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19353416
Report Number3007111389-2024-00108
Device Sequence Number7619480
Product Code CEW
UDI-Device Identifier10758750006267
UDI-Public10758750006267
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2024
Device Catalogue Number6802892
Device Lot Number1920
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Initial Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown